Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Wilmington, NC

June 25, 2007Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 2007, 1:34 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2007, 1:34 PM EDT (17:34 UTC)
Expired
Jun 25, 2007, 2:15 PM EDT
In force
41 min
Issued by
NWS Wilmington, NC
Area
Counties, with a storm outline in the text

Counties Brunswick County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 49 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:52 PM EDTHAIL 0.753 Nnw Wilmington, NCPEA TO PENNY SIZED HAIL.
Jun 25, 1:55 PM EDTHAIL 0.752 E Leland, NCDIME TO PENNY SIZE HAIL ON OLD MILL ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 5.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2007-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1736 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2007-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1736 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KILM 251736
SVRILM
NCC019-129-251815-
/O.NEW.KILM.SV.W.0047.070625T1734Z-070625T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
134 PM EDT MON JUN 25 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 215 PM EDT

* AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PHOENIX...OR ABOUT 5 MILES NORTHWEST OF
  WRIGHTSBORO...AND MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   WRIGHTSBORO BY 140 PM...
   SEAGATE BY 155 PM...
   SMITH CREEK BY 200 PM...
   WRIGHTSVILLE BEACH BY 210 PM...
   SCOTTS HILL BY 215 PM...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3416 7782 3412 7783 3417 7836 3421 7832
      3422 7825 3436 7815 3433 7801 3437 7799
      3433 7777 3429 7771

$$
2 follow-up statements
000 
WWUS52 KILM 251752
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
151 PM EDT MON JUN 25 2007

NCC019-129-251815-
/O.CON.KILM.SV.W.0047.000000T0000Z-070625T1815Z/
NEW HANOVER NC-BRUNSWICK NC-
151 PM EDT MON JUN 25 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN BRUNSWICK AND NEW HANOVER COUNTIES...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR NAVASSA...OR ABOUT 3 MILES WEST OF
WRIGHTSBORO...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
   NAVASSA BY 200 PM EDT...
   WOODBURN BY 205 PM EDT...
   LELAND BY 210 PM EDT...
   BELVILLE BY 215 PM EDT...

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3416 7782 3412 7783 3417 7836 3421 7832
      3422 7825 3436 7815 3433 7801 3437 7799
      3433 7777 3429 7771

$$

HAWKINS
000 
WWUS52 KILM 251811
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
210 PM EDT MON JUN 25 2007

NCC019-129-251820-
/O.EXP.KILM.SV.W.0047.000000T0000Z-070625T1815Z/
NEW HANOVER NC-BRUNSWICK NC-
210 PM EDT MON JUN 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK AND NEW
HANOVER COUNTIES EXPIRES AT 215 PM EDT...

AT 205 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.

AT 154 PM...PEA TO DIME SIZE HAIL WAS REPORTED AT THE PROGRESS ENERGY
SUTTON PLANT ON HIGHWAY 24.

IF YOU OBSERVED SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.

LAT...LON 3416 7782 3412 7783 3417 7836 3421 7832
      3422 7825 3436 7815 3433 7801 3437 7799
      3433 7777 3429 7771

$$

HAWKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:30 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 25, 9:30 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
930 AM EDT MON JUN 25 2007

.SYNOPSIS...
BERMUDA HIGH PRESSURE CENTERED OFFSHORE FROM THE CAROLINAS WILL
BUILD WEST INTO THE AREA THROUGH THE UPCOMING WEEK. A WEAK FRONTAL
BOUNDARY WILL APPROACH THE AREA FROM THE NORTH TOWARD THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH TODAY/...
AM LEANING TOWARDS MAKING BIG REVISIONS TO TODAY/S MAX TEMPERATURES
WITH THE NEXT UPDATE AS CONVECTIVE DEBRIS OVER A BULK OF THE
FORECAST AREA IS NOT MOVING VERY MUCH UNDER UPPER RIDGING. IN
ADDITION...THE AIRMASS HAS LIKELY STABILIZED FROM EARLIER CONVECTION
ACROSS THE PEE DEE AND PORTION OF THE NORTHEAST SOUTH CAROLINA COAST
THAT WILL HAVE AN IMPACT ON POPS FOR THIS AFTERNOON. RUC INDICATES
CAPE IN EXCESS OF 3000 J/KG ACROSS NORTHEAST ZONES THIS AFTERNOON
AND WITH BETTER INSOLATION IN THAT AREA ALONG WITH A PLETHORA OF
SMALL SCALE BOUNDARIES WILL PLACE THE HIGHEST POPS THERE. ALSO HAVE
A GOOD SHOT OF SEEING SHRA/TSRA ACROSS THE EXTREME SOUTHERN ZONES
FOR SIMILAR REASONS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
HAVE LEANED TOWARD GFS OUTPUT WHEN POPULATING THE GRIDS...ESPECIALLY
WITH DEWPOINTS. NAM HAS 50S BY THE END OF THE SHORT TERM AND WILL BE
DIFFICULT TO DO ONCE ENTRENCHED IN THE SE-S FLOW THRUOUT THE ATM
COLUMN AS SEEN VIA MODEL TIME HEIGHT SERIES. HAVE INDICATED A
DIMINISHING POP THRUOUT THE SHORT TERM...WITH 25-30 POPS ON
TUESDAY...AIDED BY THE SEA BREEZE AND SUBSEQUENT OUTFLOWS...DOWN TO
A 20 POP ON WEDNESDAY...MAINLY INDUCED BY THE SEA BREEZE OR A
RESULTANT WIND BNDRY. LOOKS AS THOUGH MODELS INDICATE JUST ENUF
SUBSIDENCE ALOFT FROM THE UPPER RIDGE TO KEEP WIDESPREAD CONVECTION
FROM DEVELOPING ACROSS THE ILM CWA THRUOUT THE SHORT TERM.  AS FOR
TEMPS...STAYED CLOSER TO MAV MOS INSTEAD OF MET MOS GUIDANCE. WITH
LESS OF A CHANCE FOR CONVECTION DURING SUCCESSIVE DAYS...AND
ADDITIONAL INSOLATION...HAVE GONE WITH THE HIER OF THE 2 MOS
GUIDANCE WHICH IN THIS CASE IS THE MAV.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
SFC HIGH AND RIDGING ALOFT WILL EXIST OVER THE AREA IN THE BEGINNING
OF THE LONG TERM PERIOD...ALLOWING FOR ONLY A SLIGHT CHANCE OF AFTN
SHOWERS OR TSTMS ASSOCIATED WITH THE SEA BREEZE.  BY THURSDAY
RIDGE FLATTENS OUT AS MID LEVEL TROUGH PROGRESSES EASTWARD OVER THE
OHIO VALLEY. THIS WILL INCREASE THE CHC OF AFTN CONVECTION SLIGHTLY.
THE BEST CHANCE FOR PCP COMES WITH A COLD FRONT BY THE EARLY PART OF
THE WEEKEND. THE MID LEVEL TROUGH WILL HELP PUSH THIS COLD FRONT
INTO THE SOUTHEAST ON SATURDAY...WITH GREATEST CHANCES OF PCP
ASSOCIATED WITH FRONT FOR LATE FRIDAY THROUGH SATURDAY.

TEMPS WILL PERSIST AROUND 70 FOR MINS AND NEAR 90 FOR MAXS THROUGH
THE END OF THE WEEK. MOVING INTO THE WEEKEND TEMPS WILL GRADUALLY
COOL IN RESPONSE TO CLOUD COVER AND COLD FRONT.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
CONVECTION THAT MOVED THROUGH THIS MORNING WILL BOTH HELP AFTERNOON
CONVECTION (BOUNDARIES) AND HINDER DUE TO CLOUD COVER. CAPES WILL
LIKELY BE LOWER...HOWEVER DIFFERENTIAL HEATING OVER THE SOUTHERN AND
NORTHERN PORTION OF THE CWA WILL LIKELY SPARK LINES OF CONVECTION.
TIMING AND INTENSITY OF THE RAIN WILL BE TOUGH TO NAIL DOWN IN THE
TAFS...BUT MOST OF THE EARLY ACTIVITY WILL BE JUST AFTER MAX
HEATING. HIGH DEWPOINTS AN PLENTY OF LOW LEVEL MOISTURE WILL BRING
THE THREAT FOR FOG/STRATUS TONIGHT...HOWEVER ANY LITTLE VORT COULD
BRING SCATTERED SHOWERS AND MAY MIX OUT THE FOG...TOUGH FORECAST.

SCATTERED THUNDERSTORMS POSSIBLE TUESDAY...THURSDAY...AND FRIDAY.

&&

.MARINE...
.NEAR TERM /THROUGH TODAY/...
CONVECTION ALONG THE LAND BREEZE HAS WEAKENED ACROSS LONG BAY. COULD
SEE ADDITIONAL STORMS ACROSS THE COASTAL WATERS WITH ALL OF THE
SMALL SCALE BOUNDARIES IN THE AREA. THE FLOW HAS BECOME DISTORTED
WITH ALL OF THE CONVECTION AROUND...HOWEVER IT WILL BECOME
SE-SOUTHERLY THIS AFTERNOON. WAVE HEIGHTS WILL BE AROUND 2 FT MOST
LOCATIONS TO 1-2 FT INSHORE.

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
SE FLOW TO BECOME THE DOMINATE WIND ACROSS THE AREA WATERS DURING
THE SHORT TERM. THIS A RESULT OF BERMUDA HIGH PRESSURE BECOMING MUCH
BETTER ESTABLISHED. PER WAVEWATCH 3...WITH THE RATHER LARGE FETCH OF
WATERS THE CIRCULATION AROUND THIS BERMUDA HIGH...A DECENT ENUF
SWELL DEVELOPS...ALBEIT SMALL...BUT NEVERTHELESS IT DOES AFFECT THE
ILM WATERS BY TUESDAY MORNING...AND THEN THRUOUT THE REMAINING SHORT
TERM PERIOD. OVERALL...THE HIEST SEAS WILL LIE SOUTH OF THE ILM
WATERS...BUT WULD NOT BE SURPRISED TO OBSERVE 4 FOOTERS SNEAK IN ON
OCCASION AT EITHER FRYING PAN SHOALS OR AROUND THE WATERS OFF OF
SOUTH SANTEE RIVER.

.LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
WINDS AND SEAS START INCREASING ON THURSDAY AND INTO FRIDAY
FORECASTING UP TO 5 FT IN OFF SHORE WATERS BY FRI AS GRADIENT
TIGHTENS AHEAD OF COLD FRONT FORECAST TO MOVE THROUGH THE LOCAL
WATERS ON SATURDAY.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...SRP
SHORT TERM...DCH
LONG TERM...RGZ
AVIATION...DL
Hazardous weather outlook, Jun 25, 2:18 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
218 AM EDT MON JUN 25 2007

NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-260630-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
218 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY. STORMS
MAY CONTAIN WIND GUSTS IN EXCESS OF 35 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND SMALL HAIL. STORMS WILL BE SLOW TO MOVE AND
COULD PRODUCE MINOR FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-260630-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
218 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 7:34 AM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
734 AM EDT MON JUN 25 2007

SCZ039-251230-
WILLIAMSBURG-
734 AM EDT MON JUN 25 2007

...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WILLIAMSBURG COUNTY...

AT 732 AM EDT...A THUNDERSTORM WAS PRODUCING HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING FROM HEMINGWAY TO NEAR INDIANTOWN...MOVING SOUTH AT
5 MPH. ADDITIONAL THUNDERSTORMS WERE POSSIBLE THROUGH 830 AM EDT.

RESIDENTS SHOULD STAY INDOORS UNTIL THE STORM HAS PASSED. STAY TUNED
TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR UPDATES.

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:24 PM EDTSevere Thunderstorm WarningILMPender51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.